MARK A. SOCINSKI, M.D.; MARC B. GARNICK, M.D.
The gastrointestinal toxicity of chemotherapy has been well reviewed (1). Although acute pancreatitis is an uncommon side effect, it has been reported with L-asparaginase (2), azathioprine (3), estrogens (4), prednisone (4), cytarabine (5), and various regimens of combination chemotherapy (6, 7). We describe two patients with germ cell tumors who developed acute pancreatitis during therapy with cisplatin, bleomycin, and vinblastine.
Patient 1: A 24-year-old woman presented with a right adnexal mass. Ultrasound revealed an 11 X 7 cm complex mass. Exploratory laparotomy showed a tumor involving the right ovary that on frozen section was consistent with a dysgerminoma.
MARK A. SOCINSKI, MARC B. GARNICK. Acute Pancreatitis Associated with Chemotherapy for Germ Cell Tumors in Two Patients. Ann Intern Med. 1988;108:567–568. doi: 10.7326/0003-4819-108-4-567
Download citation file:
Published: Ann Intern Med. 1988;108(4):567-568.
Gastroenterology/Hepatology, Pancreatic Disease.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use